Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2000, 1:00 AM EDT for Alamance County, Orange County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 1:00 AM EDT (05:00 UTC)
- Expired
- Aug 10, 2000, 1:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Alamance County, NC, Orange County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:20 AM EDT | Thunderstorm Wind 50 E | Alamance, NC | Downed trees blocked Hwy 62. |
| Aug 10, 1:22 AM EDT | Thunderstorm Wind 50 E | Hillsborough, NC | Trees blown down, one fell through the roof of a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 100503
SVRRDU
NCC001-067-081-135-151-100545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
100 AM EDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN NORTH CAROLINA
GUILFORD COUNTY IN NORTH CAROLINA
ORANGE COUNTY IN NORTH CAROLINA
FORSYTH COUNTY IN NORTH CAROLINA
* UNTIL 145 AM EDT
* AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS MOVING RAPIDLY INTO THE PIEDMONT
TRIAD AREA FROM THE NORTH. DAMAGING WIND GUSTS ARE LIKELY AS THESE
STORMS MOVE SOUTH-SOUTHEAST AT 50 MPH ACROSS THE REGION.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
BURLINGTON
CHAPEL HILL
GRAHAM
GREENSBORO
HIGH POINT
HILLSBOROUGH
WINSTON-SALEM
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3623 7'978 3619 7999 3620 8044 3581 7990
3584 7957 3585 7901 3623 7893
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:45 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 9:45 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 945 PM EDT WED AUG 9 2000 PROXIMITY 00Z RAOBS SHOW AN ATMOSPHERE POISED FOR DEEP CONVECTION OVERNIGHT. THOUGH MESOETA SUGGESTS MOST OF THE THRUST OF THE MCS OVER WV-ERN KY REGION WILL HEAD DUE SOUTH TO THE WEST OF THE RAH CWA... WITH THE RESIDENT AIRMASS OVER CENTRAL NC... MCS OUTFLOW MAY STIMULATE ADDITIONAL DEEP CONVECTION TO THE EAST. THEREFORE...CHANCE OF TSTMS WILL BE EXTENDED TO THE OVERNIGHT PERIOD IN MOST IF NOT ALL OF THE RAH CWA. .RAH...NONE. RFG
In the hours before
Local storm report, Aug 9, 9:23 PM EDT, 3 hours 37 minutes before
ZCZC RDULSRRDU ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
923 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM WHITAKERS NC WIND DAMAGE
08/09/00 EDGECOMBE 911 REPORTS TWO TREES DOWN
0900 PM SPRING HOPE NC 1 INCH HAIL
08/09/00 NASH QUARTER SIZE HAIL AND
SEVERAL TREES DOWN AROUND
SPRING HOPE
NThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 52 min |
| Aug 9, 9:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 39 min |
| Aug 10, 12:50 AM EDT | Severe Thunderstorm Warning | RAH | Person | 40 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 45 min |
| Aug 10, 1:37 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Randolph | 38 min |
| Aug 10, 1:47 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 58 min |
| Aug 10, 3:09 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.